Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 28, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 30, 2022, 7:31 PM CDT for Champaign County, Douglas County, Illinois. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2022, 7:31 PM CDT (00:31 UTC)
- Expired
- Apr 30, 2022, 8:04 PM CDT
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Champaign County, IL, Douglas County, IL
The radar
The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:42 PM CDT | HAIL 0.75 | Ivesdale, IL | |
| Apr 30, 7:56 PM CDT | HAIL 0.75 | Savoy, IL | RELAYED BY BROADCAST MEDIA. |
| Apr 30, 7:58 PM CDT | HAIL 0.5 | 1 N Savoy, IL | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:46 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
065
WUUS53 KILX 010031
SVRILX
ILC019-041-010115-
/O.NEW.KILX.SV.W.0028.220501T0031Z-220501T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
731 PM CDT Sat Apr 30 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Western Champaign County in east central Illinois...
Northwestern Douglas County in east central Illinois...
* Until 815 PM CDT.
* At 731 PM CDT, a severe thunderstorm was located over Bement, or 7
miles south of Monticello, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Pesotum around 745 PM CDT.
Seymour around 750 PM CDT.
Other locations in the path of this severe thunderstorm include
Tolono, Bondville, Savoy, Philo, Champaign and Urbana.
This includes the following highways...
Interstate 57 between mile markers 216 and 248.
Interstate 72 between mile markers 177 and 182.
Interstate 74 between mile markers 176 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for east central
Illinois.
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 PM CDT for east central
Illinois.
&&
LAT...LON 3980 8846 4009 8846 4030 8816 3988 8808
TIME...MOT...LOC 0031Z 234DEG 33KT 3993 8852
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NMB1 follow-up statement
724
WWUS53 KILX 010104
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
804 PM CDT Sat Apr 30 2022
ILC019-041-010114-
/O.CAN.KILX.SV.W.0028.000000T0000Z-220501T0115Z/
Champaign-Douglas-
804 PM CDT Sat Apr 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHAMPAIGN AND
NORTHWESTERN DOUGLAS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for east central
Illinois.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 3980 8846 4009 8846 4030 8816 3988 8808
TIME...MOT...LOC 0101Z 234DEG 33KT 4011 8820
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:37 PM CDT, 54 minutes earlier.
Area forecast discussion, Apr 30, 6:37 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 637 PM CDT Sat Apr 30 2022 .SYNOPSIS... Issued at 232 PM CDT Sat Apr 30 2022 Severe weather is expected this afternoon across central IL. Thunderstorms are expected to form in central IL and move northeast this afternoon. Eventually, this activity is expected to develop into a line of thunderstorms and move east across east- central IL late this afternoon and into the evening hours. An active week is expected next week with periods of precipitation and near to slightly below average temperatures. && .SHORT TERM...(This evening through Sunday) ISSUED AT 232 PM CDT Sat Apr 30 2022 Currently, we have a warm front lifting north of the area this afternoon with an upper level low off to the west over IA and broad, difluent flow over IL. The ILX 18Z sounding showed a strong cap still in place, but that cap eroding and initiation is starting to take place across the area ahead of the cold front. The hi-res suite of models favor discrete cells developing into a QLCS over the course of the day. As of 19Z, the effective shear is around 50kts and MLCAPE is around 1000 J/kg in the southwestern forecast area. Expect CAPE to still increase to the 1000-2000 J/kg realm and shear profiles to favor supercell development initially. A Tornado Watch was recently issued for nearly the entire forecast area through 8 PM. Based on the latest guidance, expect the storms to have pushed off to the east into IN by around 8 PM. Winds have been breezy from the south today and expect them to stay up tonight, with the cold front pushing through the area and into IN this evening. Temps will be a bit cooler tomorrow with increasing clouds and highs mostly in the 60s. .LONG TERM...(Sunday night through Saturday) ISSUED AT 232 PM CDT Sat Apr 30 2022 On Sunday night, the upper low will be to the north moving through northern MI, with weak ridging approaching from the west. Expect dry conditions with highs in the upper 60s early on Monday before another upper wave moves in from the west. Severe weather is not expected at this time with this system. However, the probability of precipitation with this system is nearly 100% across the entire area Monday night and early Tuesday. The pattern stays active with another system moving across the Southern Plains and into the mid MS River Valley by the end of the week. There is a fair chance for severe weather with this system, however it may stay to the south of central IL. Temperatures will be near to slightly below average during this period. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 637 PM CDT Sat Apr 30 2022 A line of thunderstorms with hail and strong winds will move east across the area through the early evening hours. Will continue to amend as needed when details of activity are more clear. Have seen hail to 1.25" hail and wind gusts to 67 mph across parts of the area with the strongest storms. Expect breezy southwest winds to continue tonight and into tomorrow. After the storms move east, clouds decrease, only to return with MVFR cigs late in the night/early tomorrow morning. Cigs are expected to improve during the afternoon with VFR conditions expected by mid to late afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Knutsvig SHORT TERM...Knutsvig LONG TERM...Knutsvig AVIATION...Knutsvig
Hazardous weather outlook, Apr 30, 3:10 PM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 310 PM CDT Sat Apr 30 2022 ILZ028>031-037-038-042>046-048-051>057-061>063-066>068-071>073- 011100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Marshall- McLean-Menard-Moultrie-Peoria-Piatt-Richland-Sangamon-Shelby- Stark-Tazewell-Vermilion-Woodford- 310 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected through sunset. Some of the storms will be severe, capable of producing damaging wind gusts in excess of 60 mph, hail, and possible tornadoes. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are possible Monday night into Tuesday. It is too early to determine the threat for severe weather at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely. West of I-57, activation is most likely before 6 pm. Near and east of I-57, activation is most likely between 4 pm and 8 pm. ILZ027-036-040-041-047-049-050-011100- Cass-Fulton-Knox-Mason-Morgan-Schuyler-Scott- 310 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible during the late afternoon, with the threat diminishing by 6 pm. Some of the storms will be strong to locally severe, capable of producing damaging wind gusts in excess of 60 mph, hail, and a tornado or two. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are possible Monday night into Tuesday. It is too early to determine the threat for severe weather at this time. Lingering flooding on the Illinois River from Havana to Beardstown is expected to subside during the second half of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon through 6 pm. Geelhart
In the hours before
Local storm report, Apr 30, 6:24 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL ATLANTA 40.26N 89.23W
04/30/2022 M1.00 INCH LOGAN IL PUBLIC
&&
ERWINLocal storm report, Apr 30, 6:32 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
632 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 3 E CHATHAM 39.68N 89.64W
04/30/2022 M1.00 INCH SANGAMON IL TRAINED SPOTTER
0540 PM TSTM WND GST 1 N STANFORD 40.45N 89.22W
04/30/2022 M67 MPH MCLEAN IL TRAINED SPOTTER
REPORT RELAYED BY EMERGENCY MANAGER.
0553 PM HAIL 2 SW ATLANTA 40.24N 89.25W
04/30/2022 M1.25 INCH LOGAN IL PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
0557 PM TSTM WND DMG 1 SW SICILY 39.58N 89.50W
04/30/2022 CHRISTIAN IL EMERGENCY MNGR
A FEW SHINGLES BLOWN OFF AND BRANCHES DOWN.
ALSO PENNY TO NICKEL SIZE HAIL AT THAT TIME.
0613 PM HAIL ATLANTA 40.26N 89.23W
04/30/2022 M1.00 INCH LOGAN IL PUBLIC
&&
ERWINLocal storm report, Apr 30, 6:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
654 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TORNADO 3 SW COLFAX 40.54N 88.66W
04/30/2022 MCLEAN IL TRAINED SPOTTER
RELAYED BY EMERGENCY MANAGEMENT.
&&
GEELHARTLocal storm report, Apr 30, 6:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
656 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 1 WNW DOWNS 40.40N 88.89W
04/30/2022 E0.75 INCH MCLEAN IL PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0644 PM HAIL 1 NE TAYLORVILLE 39.56N 89.29W
04/30/2022 E1.00 INCH CHRISTIAN IL PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
GEELHARTLocal storm report, Apr 30, 7:07 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
707 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL MOUNT ZION 39.78N 88.87W
04/30/2022 M1.25 INCH MACON IL TRAINED SPOTTER
RANGING FROM QUARTER TO HALF DOLLAR SIZE.
0705 PM FUNNEL CLOUD MOUNT ZION 39.78N 88.87W
04/30/2022 MACON IL FIRE DEPT/RESCUE
&&
GEELHARTLocal storm report, Apr 30, 7:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
709 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM FUNNEL CLOUD 2 SSE MOUNT ZION 39.75N 88.85W
04/30/2022 MACON IL PUBLIC
NEAR HERVEY CITY.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:03 PM CDT | Special Weather Statement | ILX | Vermilion | 27 min |
| Apr 30, 8:38 PM CDT | Special Weather Statement | ILX | Effingham | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.